Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 155, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 4, 2011, 6:40 AM MST for Mohave County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2011, 6:40 AM MST (13:40 UTC)
- Expired
- Oct 4, 2011, 6:52 AM MST
- In force
- 12 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS55 KVEF 041340
SVRVEF
AZC015-041415-
/O.NEW.KVEF.SV.W.0155.111004T1340Z-111004T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
640 AM MST TUE OCT 4 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 715 AM MST.
* AT 637 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VIRGIN RIVER CAMPGROUND...
OR 14 MILES NORTHEAST OF MESQUITE...AND WAS MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRGIN RIVER CAMPGROUND...INTERSTATE 15 BETWEEN MILE MARKER 8
AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.
&&
LAT...LON 3685 11381 3690 11395 3701 11392 3701 11391
3700 11365
TIME...MOT...LOC 1339Z 199DEG 32KT 3692 11386
$$
JGG1 follow-up statement
270
WWUS55 KVEF 041352
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
652 AM MST TUE OCT 4 2011
AZC015-041402-
/O.CAN.KVEF.SV.W.0155.000000T0000Z-111004T1415Z/
MOHAVE AZ-
652 AM MST TUE OCT 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOHAVE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND EXITED THE
WARNED AREA. THEREFORE THE WARNING IS CANCELLED.
LAT...LON 3685 11381 3690 11395 3701 11392 3701 11391
3700 11365
TIME...MOT...LOC 1352Z 199DEG 32KT 3703 11381
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:25 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 4, 4:25 AM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 AM PDT TUE OCT 4 2011
.SYNOPSIS...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE THROUGH TODAY MAINLY FOR AREAS NEAR AND EAST OF LAS VEGAS
AS A TROUGH OF LOW PRESSURE MOVES FROM THE WEST COAST THROUGH THE
DESERT SOUTHWEST. A STRONGER AND COLDER STORM WILL DIG DOWN FROM THE
GULF OF ALASKA WEDNESDAY AND THURSDAY. THIS STORM WILL BRING STRONG
WINDS...COOLER TEMPERATURES...AND CHANCES FOR MOUNTAIN SNOW AND
VALLEY RAIN. DRY CONDITIONS ALONG WITH WARMER TEMPERATURES WILL
OCCUR SATURDAY THROUGH MONDAY.
&&
.SHORT TERM...TROUGH ALONG THE CENTRAL CALIFORNIA COAST THIS MORNING
WITH NORTH/SOUTH BAND OF SHOWERS AND THUNDERSTORMS OCCURRING ACROSS
LINCOLN...MOHAVE AND EASTERN CLARK AND SAN BERNARDINO COUNTIES.
THUNDERSTORMS ARE MOVING NORTH AROUND 40 MPH AND HAVE BEEN PRODUCING
UP TO TWO TENTHS OF INCH/HOUR.
TODAY AND TONIGHT...SATELLITE DERIVED BLENDED TPW SHOWS FETCH OF
HIGHER PW VALUES AROUND 1 INCH ACROSS SOUTHERN
CALIFORNIA...EXTENDING INTO CLARK COUNTY. FOR EARLY OCTOBER...THESE
VALUES RUNNING IN EXCESS OF 200 PERCENT. BROAD SCALE LIFT AHEAD OF
INCOMING TROUGH WILL CONTINUE TO FOCUS STORMS ACROSS THE EASTERN
HALF OF THE REGION TODAY. CURRENT AREA WILL GRADUALLY SHIFT EAST
TODAY WITH MODELS CONVERGING ON THIS IDEA PLACING HIGHEST QPF VALUES
OVER NORTHEAST CLARK AND LINCOLN COUNTIES THROUGH EARLY THIS
EVENING. TRAINING OF CELLS OVER THE SAME AREA MAIN CONCERN SO WILL
GO AHEAD AND ISSUE A FLASH FLOOD WATCH...PLUS ADD IN THE LAKE
MEAD NRA AND MOHAVE COUNTY. PRECIPITATION WILL DECREASE OVER MOHAVE
COUNTY TONIGHT AS TROUGH MOVES EAST ACROSS ARIZONA. MUCH COOLER
TODAY WITH NAM GUIDANCE LOOKING BETTER.
WEDNESDAY AND THURSDAY...PRECIPITATION WILL BREAK OUT NEAR THE
CREST OF THE SOUTHERN SIERRA BY DAYBREAK WEDNESDAY AS STRONGER
TROUGH DIGS INTO THE PACIFIC NORTHWEST. PRECIPITATION ALONG THE
EASTERN SIERRA SLOPES WILL BE HEAVIEST WEDNESDAY MORNING BEFORE
TAPERING OFF DURING THE EVENING HOURS. PREVIOUS SHIFT UPGRADED TO A
WINTER STORM WARNING AND NO CHANGES NEEDED THIS MORNING. SHOWERS
WILL DEVELOP ACROSS THE REMAINDER OF THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT WEDNESDAY AFTERNOON AND NORTHWEST ARIZONA WEDNESDAY
NIGHT. 00Z RUNS DELAY ARRIVAL OF COLDER AIR WITH THE SNOW LEVEL
ASSOCIATED WITH MAIN BAND OF PRECIPITATION AS IT MOVES ACROSS SRN
NEVADA WEDNESDAY STAYING ABOVE 7500 FEET. THIS WILL KEEP THE SNOW
LEVEL ABOVE ALL THE MAJOR PASSES WITHIN OUR AREA SO NO WATCH WILL BE
ISSUED. THE SNOW LEVEL EVENTUALLY FALLS TO 6500 FEET THURSDAY AFTER
THE BULK OF PRECIPITATION PASSES BY. WINDS WILL BE ON THE INCREASE
AND BE STRONGEST ACROSS THE WESTERN MOJAVE DESERT WEDNESDAY
AFTERNOON AND EVENING. WILL HOLD OFF ON THE ISSUANCE OF A WIND
ADVISORY AS WE HAVE PLENTY OF TIME YET.
.LONG TERM...SYSTEM LOOKS TO BE EXITING THE REGION FRIDAY WITH SOME
RESIDUAL MOISTURE REMAINING OVER THE FAR EASTERN AREAS OF THE CWA
FRIDAY MORNING. BY THE AFTERNOON ENOUGH DRIER AIR SHOULD BE OVER THE
AREA TO BRING AN END TO THE SHOWERS AND KEEP A COOL NORTHWEST FLOW
OVER THE AREA THROUGH SATURDAY. TEMPERATURES WILL START TO REBOUND
FRIDAY...BUT ARE STILL EXPECTED TO REMAIN AROUND 10 DEGREES BELOW
NORMAL. A WEAK TROUGH IS FORECAST TO MOVE THROUGH THE PACIFIC
NORTHWEST SUNDAY...BUT MUCH OF THE ENERGY WILL REMAIN WELL NORTH OF
THE AREA AND ONLY MAIN IMPACT FOR OUR AREA IS TO KEEP TEMPERATURES
SEVERAL DEGREES BELOW NORMAL. HIGH PRESSURE IS FORECAST TO BUILD TO
THE SOUTH MONDAY AND TUESDAY AND HELP BRING TEMPERATURES CLOSE TO
NORMAL ALONG WITH DRY CONDITIONS AREAWIDE.
&&
.AVIATION...FOR MCCARRAN...THE ACTIVE WEATHER WILL CONTINUE FOR MUCH
OF THE REST OF THE WEEK. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF TODAY WITH GUSTY WINDS AND HEAVY RAIN
ACCOMPANYING MOST STORMS. CIGS AROUND 8-9K FEET MAY LOWER TO AROUND
6K FEET AT TIMES IN HEAVIER RAIN.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN SHOWERS AND THUNDERSTORM WILL PERSIST
THROUGH MUCH OF TODAY WITH THE GREATEST COVERAGE OVER
LINCOLN...CLARK AND MOHAVE COUNTIES. THUNDERSTORMS WILL LIKELY
PRODUCE GUSTY AND VARIABLE WINDS AND BRIEF HEAVY RAINS. THERE SHOULD
BE A BREAK IN THE WEATHER LATE THIS AFTERNOON AND EARLY WEDNESDAY
BEFORE A STRONGER STORM IS EXPECTED TO AFFECT THE AREA WITH STRONG
GUSTY SOUTHWEST WINDS...MORE RAIN AND CIGS POTENTIALLY LOWERING TO
AROUND 5K FEET.
&&
.CLIMATE...RECORD LOW MAXIMUMS...OR COLDEST HIGH TEMPERATURES...WILL
BE POSSIBLE ON THURSDAY AND FRIDAY...
LAS VEGAS THURSDAY 70/2007 FRIDAY 68/1938
MT CHARLESTON THURSDAY 45/2009 FRIDAY 50/2009
BARSTOW-DAGGETT THURSDAY 70/2007 FRIDAY 70/1949
BISHOP THURSDAY 58/1945 FRIDAY 61/1945
DEATH VALLEY THURSDAY 76/1916 FRIDAY 76/1916
NEEDLES THURSDAY 77/2007 FRIDAY 78/1970
KINGMAN THURSDAY 60/1925 FRIDAY 62/1925
&&
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015-016-021.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-003-036.
CA...WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY
FOR CAZ519.
&&
PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 4, 5:01 AM MST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 501 AM PDT TUE OCT 4 2011 AZZ001-003-036-NVZ015-016-021-050800- NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY- 501 AM PDT TUE OCT 4 2011 /501 AM MST TUE OCT 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME ACCOMPANIED BY HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE DAY. THE REDEVELOPMENT OF THUNDERSTORMS PASSING OVER THE SAME AREA COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DISSIPATE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER AREA OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN WEDNESDAY AND THURSDAY. SOUTH WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A BAND OF RAIN AND SNOW WILL MOVE THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH THE SNOW LEVEL ABOVE 7500 FEET. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY WITH THE SNOW LEVEL LOWERING TO 6500 FEET. NEW SNOW ACCUMULATION OF UP TO 3 INCHES ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-050800- EASTERN SIERRA SLOPES- 501 AM PDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL OCCUR ALONG THE EASTERN SIERRA SLOPES TODAY AS A FIRST AREA OF LOW PRESSURE MOVES EAST. AFTER A VERY SHORT BREAK...RAIN AND SNOW WILL DEVELOP LATE TONIGHT AS STRONGER LOW MOVES INTO THE PACIFIC NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY SNOW WILL OCCUR ALONG THE EASTERN SIERRA SLOPES WEDNESDAY MORNING...BEFORE TAPERING OFF WEDNESDAY EVENING. NEW SNOW ACCUMULATION OF 6 TO 12 INCHES IS POSSIBLE ABOVE 7000 FEET...WITH HIGHER ACCUMULATIONS NEAR THE CREST. STRONG WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND RESTRICTED VISIBILITIES. HIKERS AND CAMPERS PLANNING AN OUTING WEDNESDAY SHOULD CONSIDER POSTPONING THEIR TRIP DUE TO THE UPCOMING SIGNIFICANT CHANGE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-CAZ520>527-NVZ014-017>020-022-050800- LOWER COLORADO RIVER VALLEY-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 501 AM PDT TUE OCT 4 2011 /501 AM MST TUE OCT 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES THROUGH SOUTHERN CALIFORNIA. SHOWERS WILL END TONIGHT AS THE STORM MOVES EAST ACROSS ARIZONA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER AREA OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN WEDNESDAY AND THURSDAY. SOUTH WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A BAND OF RAIN AND SNOW WILL MOVE THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH THE SNOW LEVEL ABOVE 7500 FEET. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY WITH THE SNOW LEVEL LOWERING TO 6500 FEET. NEW SNOW ACCUMULATION OF UP TO 3 INCHES ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:45 PM MST | Areal Flood Advisory | VEF | Mohave | 46 min |
| Oct 3, 11:12 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Oct 4, 4:05 AM MST | Flash Flood Watch | VEF | Mohave | 15 hr |
| Oct 4, 4:57 AM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Oct 4, 7:31 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 4, 1:06 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Oct 4, 2:14 PM MST | Wind Advisory | VEF | 36 hr | |
| Oct 4, 2:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 15 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.